MAUDE Adverse Event Report: ARTHREX INC. FOREFOOT IB IMPLANT SYSTEM, PEEK; SCREW, FIXATION, BONE

ARTHREX INC. FOREFOOT IB IMPLANT SYSTEM, PEEK; SCREW, FIXATION, BONE
Catalog Number AR-1530P-CP
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 03/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The device was requested for evaluation but part remained in the patient and cannot be returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a forefoot internal brace procedure, the surgeon implanted the 3.8 peek anchor that is included in the forefoot ib implant system.The patient began to experience allergic reaction-like symptoms and is currently seeing an allergist.The surgeon believes this may be caused by the peek implant.No further details given at this time.

Brand Name
FOREFOOT IB IMPLANT SYSTEM, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7398735
Report Number1220246-2018-00114
Device Sequence Number1221174
Product Code HWC
UDI-Device Identifier00888867242081
UDI-Public00888867242081
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1530P-CP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;